Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 18, 2024, 3:58 AM MDT for 5 counties in Colorado. It took effect at Apr 19, 2024, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2024, 3:58 AM MDT (09:58 UTC)
- In effect from
- Apr 19, 2024, 12:00 PM MDT
- Expired
- Apr 19, 2024, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3825 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS85 KPUB 180958 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 358 AM MDT Thu Apr 18 2024 COZ224-190200- /O.UPG.KPUB.FW.A.0023.240419T1800Z-240420T0100Z/ /O.NEW.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/ /O.CON.KPUB.FW.W.0023.240418T1800Z-240419T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 358 AM MDT Thu Apr 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
5 follow-up statements
700 WWUS85 KPUB 182041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 241 PM MDT Thu Apr 18 2024 COZ224-191245- /O.CON.KPUB.FW.W.0023.000000T0000Z-240419T0100Z/ /O.CON.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 241 PM MDT Thu Apr 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
300 WWUS85 KPUB 190041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 641 PM MDT Thu Apr 18 2024 COZ224-191645- /O.EXP.KPUB.FW.W.0023.000000T0000Z-240419T0100Z/ /O.CON.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 641 PM MDT Thu Apr 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
228 WWUS85 KPUB 190941 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 341 AM MDT Fri Apr 19 2024 COZ224-200100- /O.CON.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 341 AM MDT Fri Apr 19 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
931 WWUS85 KPUB 192042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Fri Apr 19 2024 COZ224-200100- /O.CON.KPUB.FW.W.0024.000000T0000Z-240420T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 242 PM MDT Fri Apr 19 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
918 WWUS85 KPUB 200039 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 639 PM MDT Fri Apr 19 2024 COZ224-200145- /O.EXP.KPUB.FW.W.0024.000000T0000Z-240420T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 639 PM MDT Fri Apr 19 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... Winds are expected to lessen through the evening. Temperatures have started to cool as well, and relative humidity is starting to rise. Therefore, the Red Flag Warning for today will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 17, 11:06 PM MDT, 4 hours 52 minutes earlier. Its key messages:
- Critical fire weather conditions continue through this evening, and then return on Thursday across the San Luis Valley.
- Cooler and cloudier conditions on Thursday, with light snow possible across the peaks of the central mountains and Pikes Peak region, and drizzle or light rain across portions of the I-25 corridor.
- Critical fire weather conditions possible across the San Luis Valley and western portions of the CWA through the end of the week.
- Cooler and unsettled weather across for the weekend with warmer and drier weather early next week.
Area forecast discussion, Apr 17, 11:06 PM MDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1106 PM MDT Wed Apr 17 2024 .KEY MESSAGES... - Critical fire weather conditions continue through this evening, and then return on Thursday across the San Luis Valley. - Cooler and cloudier conditions on Thursday, with light snow possible across the peaks of the central mountains and Pikes Peak region, and drizzle or light rain across portions of the I-25 corridor. - Critical fire weather conditions possible across the San Luis Valley and western portions of the CWA through the end of the week. - Cooler and unsettled weather across for the weekend with warmer and drier weather early next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 250 PM MDT Wed Apr 17 2024 Mostly sunny skies, warmer temps, and a dry air mass are once again supporting critical fire weather conditions this afternoon. Winds have been slow to increase today, but still think additional increases in wind speeds and gusts will occur through the afternoon hours. No change with the current Red Flag Warning in place including end time, with improvement likely into the evening hours. Generally westerly flow in place will support isolated to widely scattered shower development mainly across the central mountains, but don't anticipate much in terms of accumulations. Advertised cold front will quickly move south across the eastern plains this evening into the overnight hours, likely reaching the area by late this evening. Will see an abrupt wind shift to the north, with increasing winds/guts into the overnight hours. Don't think wind gusts will be too high, and will stay under High Wind Warning criteria, but should still see gusts in the 40-50 mph range. Low stratus will then push south across the plains through the early morning hours on Tuesday. During this time, precip chances will stay confined to the peaks of the central mountains and then the Pikes Peak region, but still don't anticipate much in terms of accumulations. As the post frontal winds slacken and veer more southerly, will see low level lift increase. With strengthening omega within this saturated layer, should see at least drizzle development across the Palmer Divide and El Paso county. Temperatures do cool overnight and approach the freezing mark, but think there will be enough cooling to support any freezing drizzle. Column cools but with shallow moisture in place, think it will be hard for any snow to development over the lower levels. Clouds will likely stay in place for a good portion of the day, with much cooler temps in the 40s and 50s expected on Thursday. Warmer and drier air does remain situated across the San Luis Valley, with another day of critical fire weather conditions expected on Thursday. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Issued at 250 PM MDT Wed Apr 17 2024 Thursday night-Sunday night...Latest model data indicates moderate westerly flow loft continuing across the Rockies into the weekend, as embedded shortwave waves continue to translate through the stronger westerly flow in place across the Northern Tier. Data also indicates a secondary wave moving across the West Coast on Friday, which then continues to translate across the Southern Rockies Saturday and Sunday. The combined movement of these systems continues to bring differences in location and timing of fronts as well as differences in coverage and amounts of precipitation across region through the weekend. With a lower confidence in the precipitation forecast until the finer details can be resolved, we have again stayed with NBM, which has the best coverage of showers across the Pikes Peak region Friday afternoon and evening, with the potential for banded precipitation along and north of the Palmer Dvd Friday night and Saturday morning, as a secondary frontal surge pushes south across the Plains. Snow levels drop around 8000 ft Friday night, with potential for seeing some light snow accumulations in the Pikes Peak region. Easterly upslope flow behind this secondary surge will keep cool and cloudy conditions across southeast Colorado on Saturday, with the best coverage of showers and storms Saturday afternoon and evening across the higher terrain, with added uvv from the embedded southern stream wave. By Sunday, drier northwest flow aloft takes ahold, with the potential for a few afternoon showers over the higher terrain. The westerly flow on Friday will keep critical fire weather conditions in place across the higher mountain valleys, especially across the San Luis Valley, and have issued a Fire Weather Watch for the valley from noon to 7 pm. More spotty critical fire weather conditions may be in place across the valley on Saturday and Sunday. Monday-Wednesday...Weak upper level ridging progged to build across the Rockies into early next week, leading for a return of at and above seasonal temperatures and the potential for a few afternoon showers, mainly over the higher terrain. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1106 PM MDT Wed Apr 17 2024 KALS: VFR conditions expected through 24 hours. Breezy southwest winds will continue this evening but will weaken overnight. Gusty winds will pick back up tomorrow morning, lasting until after sunset. KCOS and KPUB: A front is currently pushing south across the area. It has already shifted winds at KCOS and KPUB to the north. Gusty north winds around 40 knots or so will continue for several hours. Winds will back off slightly by around 15Z, and will turn northeast and then east early in the morning hours. Starting around 18Z, winds will begin to turn more southeasterly, and will remain as such until the end of this 24-hour forecast period. Additionally, low stratus clouds will begin to move in overnight, with ceilings being reduced to MVFR within the next few hours. These will last through the end of the period as well. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Thursday for COZ224. Fire Weather Watch from Friday afternoon through Friday evening for COZ224. && SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, Apr 17, 8:02 PM MDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 802 PM MDT Wed Apr 17 2024 COZ058>089-093>099-181300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 802 PM MDT Wed Apr 17 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions are expected within the San Luis Valley both Thursday and Friday. Isolated light showers will be possible Thursday and Friday mostly along the mountains. Widespread precipitation chances return this weekend, particularly on Saturday. Snow is expected along the mountains, with mostly rain expected for lower elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 27
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.